MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GRASPING FORCEPS FG-253SX; DISPOSABLE GRASPING FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE GRASPING FORCEPS FG-253SX; DISPOSABLE GRASPING FORCEPS
Model Number FG-253SX
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer submitted a medical device incident or problem report (mdip) to ahs (alberta health services) stating the single use grasping forceps sterile packaging was very difficult to open.The paper was ripping while opening, causing the sterile item to become contaminated before use.While attempting to open the first unit, the packaging ripped.When the second unit was being opened, the packaging ripped again, but was able to be opened in a sterile manner and used for the surgical procedure.There was no delay in the procedure.The customer double checked to confirm the packaging was being opened in the correct orientation.There was no report of medical intervention or patient harm associated with this event.Related patient identifier: (b)(6).
 
Additional Manufacturer Narrative
To date, the device has not been returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The subject device was manufactured in august 2023, but the specific date is unknown.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the package presented no abnormalities prior to shipping.The sterile packages that are additionally heat-sealed have a higher seal strength than those that are not additionally heat-sealed and may be more difficult to open.Therefore, this may have caused the reported event.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE GRASPING FORCEPS FG-253SX
Common Device Name
DISPOSABLE GRASPING FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17889351
Report Number9614641-2023-01481
Device Sequence Number15188159
Product Code PTS
UDI-Device Identifier04953170412059
UDI-Public04953170412059
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-253SX
Device Lot Number38K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown